• Previous Article
    A dynamical theory for singular stochastic delay differential equations Ⅱ: nonlinear equations and invariant manifolds
  • DCDS-B Home
  • This Issue
  • Next Article
    Effect of diffusion in a spatial SIS epidemic model with spontaneous infection
doi: 10.3934/dcdsb.2020145

Limit cycles of planar system defined by the sum of two quasi-homogeneous vector fields

1. 

Department of Mathematics, Jinan University, Guangzhou 510632, P.R. China

2. 

School of Mathematics and Systems Science, Guangdong Polytechnic Normal University, Guangzhou 510665, P.R. China

* Corresponding author: Jianfeng Huang

Received  January 2019 Revised  January 2020 Published  May 2020

Fund Project: The first author is supported by the NSF of China (No.11401255, No.11771101) and the China Scholarship Council (No.201606785007). The second author is supported by the NSF of China (No.11771101), the major research program of colleges and universities in Guangdong Province (No.2017KZDXM054), and the Science and Technology Program of Guangzhou, China (201805010001)

In this paper we consider the limit cycles of the planar system
$ \begin{align*} \frac{d}{dt}(x,y) = \boldsymbol X_n+\boldsymbol X_m, \end{align*} $
where
$ \boldsymbol X_n $
and
$ \boldsymbol X_m $
are quasi-homogeneous vector fields of degree
$ n $
and
$ m $
respectively. We prove that under a new hypothesis, the maximal number of limit cycles of the system is
$ 1 $
. We also show that our result can be applied to some systems when the previous results are invalid. The proof is based on the investigations for the Abel equation and the generalized-polar equation associated with the system, respectively. Usually these two kinds of equations need to be dealt with separately, and for both equations, an efficient approach to estimate the number of periodic solutions is constructing suitable auxiliary functions. In the present paper we introduce a formula on the divergence, which allows us to construct an auxiliary function of one equation with the auxiliary function of the other equation, and vice versa.
Citation: Jianfeng Huang, Haihua Liang. Limit cycles of planar system defined by the sum of two quasi-homogeneous vector fields. Discrete & Continuous Dynamical Systems - B, doi: 10.3934/dcdsb.2020145
References:
[1]

A. AlgabaE. FreireE. Gamero and C. García, Monodromy, center-focus and integrability problems for quasi-homogeneous polynomial systems, Nonlinear Anal., 72 (2010), 1726-1736.  doi: 10.1016/j.na.2009.09.012.  Google Scholar

[2]

A. AlgabaE. Gamero and C. García, The integrability problem for a class of planar systems, Nonlinearity, 22 (2009), 395-420.  doi: 10.1088/0951-7715/22/2/009.  Google Scholar

[3]

A. AlgabaC. García and M. Reyes, Integrability of two dimensional quasi-homogeneous polynomial differential systems, Rocky Mt. J. Math., 41 (2011), 1-22.  doi: 10.1216/RMJ-2011-41-1-1.  Google Scholar

[4]

M. J. ÁlvarezA. Gasull and H. Giacomini, A new uniqueness criterion for the number of periodic orbits of Abel equations, J. Differential Equations, 234 (2007), 161-176.  doi: 10.1016/j.jde.2006.11.004.  Google Scholar

[5]

R. Benterki and J. Llibre, Limit cycles of polynomial differential equations with quintic homogeneous nonlinearities, J. Math. Anal. Appl., 407 (2013), 16-22.  doi: 10.1016/j.jmaa.2013.04.076.  Google Scholar

[6]

L. Cairó and J. Llibre, Phase portraits of planar semi-homogeneous vector fields (Ⅰ), Nonlinear Anal., 29 (1997), 783-811.  doi: 10.1016/S0362-546X(96)00088-0.  Google Scholar

[7]

L. Cairó and J. Llibre, Phase portraits of planar semi-homogeneous vector fields (Ⅱ), Nonlinear Anal., 39 (2000), 351-363.  doi: 10.1016/S0362-546X(98)00177-1.  Google Scholar

[8]

M. Carbonell and J. Llibre, Limit cycles of a class of polynomial systems, Proc. Royal Soc. Edinburgh, 109 (1988), 187-199.  doi: 10.1017/S0308210500026755.  Google Scholar

[9]

J. ChavarrigaI. A. Garcia and J. Gine, On integrability of differential equations defined by the sum of homogeneous vector fields with degenerate infinity, Int. J. Bifurcation Chaos, 11 (2011), 711-722.  doi: 10.1142/S0218127401002390.  Google Scholar

[10]

L. A. Čerkas, Number of limit cycles of an autonomous second-order system, Differ. Uravn., 12 (1976), 944-946.   Google Scholar

[11]

A. CimaA. Gasull and F. Mańosas, Limit cycles for vector fields with homogeneous components, Appl. Math., 24 (1997), 281-287.  doi: 10.4064/am-24-3-281-287.  Google Scholar

[12]

A. Cima and J. Llibre, Algebraic and topological classification of the homogeneous cubic vector fields in the plane, J. Math. Anal. Appl., 147 (1990), 420-448.  doi: 10.1016/0022-247X(90)90359-N.  Google Scholar

[13]

B. CollA. Gasull and R. Prohens, Differential equations defined by the sum of two quasi-homogeneous vector fields, Can. J. Math., 49 (1997), 212-231.  doi: 10.4153/CJM-1997-011-0.  Google Scholar

[14]

A. Gasull and J. Llibre, Limit cycles for a class of Abel equation, SIAM J. Math. Anal., 21 (1990), 1235-1244.  doi: 10.1137/0521068.  Google Scholar

[15]

A. GasullJ. Yu and X. Zhang, Vector fields with homogeneous nonlinearities and many limit cycles, J. Differential Equations, 258 (2015), 3286-3303.  doi: 10.1016/j.jde.2015.01.009.  Google Scholar

[16]

L. GavrilovJ. Giné and M. Grau, On the cyclicity of weight-homogeneous centers, J. Differential Equations, 246 (2009), 3126-3135.  doi: 10.1016/j.jde.2009.02.010.  Google Scholar

[17]

J. GinéM. Grau and J. Llibre, Limit cycles bifurcating from planar polynomial quasi-homogeneous centers, J. Differential Equations, 259 (2015), 7135-7160.  doi: 10.1016/j.jde.2015.08.014.  Google Scholar

[18]

J. Huang and H. Liang, A uniqueness criterion of limit cycles for planar polynomial systems with homogeneous nonlinearities, J. Math. Anal. Appl., 457 (2018), 498-521.  doi: 10.1016/j.jmaa.2017.08.008.  Google Scholar

[19]

J. HuangH. Liang and J. Llibre, Non-existence and uniqueness of limit cycles for planar polynomial differential systems with homogeneous nonlinearities, J. Differential Equations, 265 (2018), 3888-3913.  doi: 10.1016/j.jde.2018.05.019.  Google Scholar

[20]

J. Huang and Y. Zhao, Periodic solutions for equation $\dot{x}=A(t)x^m+B(t)x^n+C(t)x^l$ with $A(t)$ and $B(t)$ changing signs, J. Differential Equations, 253 (2012), 73-99.  doi: 10.1016/j.jde.2012.03.021.  Google Scholar

[21]

W. LiJ. LlibreJ. Yang and Z. Zhang, Limit cycles bifurcating from the period annulus of quasi-homogeneous centers, J. Dynam. Differential Equations, 21 (2009), 133-152.  doi: 10.1007/s10884-008-9126-1.  Google Scholar

[22]

J. LlibreJesús S. Pérez del Río and J. A. Rodríguez, Structural stability of planar homogeneous polynomial vector fields: Applications to critical points and to infinity, J. Differential Equations, 125 (1996), 490-520.  doi: 10.1006/jdeq.1996.0038.  Google Scholar

[23]

J. LlibreJesús S. Pérez del Río and J. A. Rodríguez, Structural stability of planar semi-homogeneous polynomial vector fields: Applications to critical points and to infinity, Discrete Contin. Dyn. Syst., 6 (2000), 809-828.  doi: 10.3934/dcds.2000.6.809.  Google Scholar

[24]

J. Llibre and G. Świrszcz, On the limit cycles of polynomial vector fields, Dyn. Contin. Discrete Impuls. Syst, 18 (2011), 203-214.   Google Scholar

[25]

J. Llibre and C. Valls, Classification of the centers, their cyclicity and isochronicity for a class of polynomial differential systems generalizing the linear systems with cubic homogeneous nonlinearities, J. Differential Equations, 246 (2009), 2192-2204.  doi: 10.1016/j.jde.2008.12.006.  Google Scholar

[26]

N. G. Lloyd, A note on the number of limit cycles in certain two-dimensional systems, J. London Math. Soc., 20 (1979), 277-286.  doi: 10.1112/jlms/s2-20.2.277.  Google Scholar

[27]

N. G. Lloyd and J. M. Pearson, Bifurcation of limit cycles and integrability of planar dynamical systems in complex form, J. Phys. A: Math. Gen., 32 (1999), 1973-1984.  doi: 10.1088/0305-4470/32/10/014.  Google Scholar

[28]

K. S. Sibirskii, On the number of limit cycles in the neighborhood of a singular point, Differential Equations, 1 (1965), 53-66.   Google Scholar

show all references

References:
[1]

A. AlgabaE. FreireE. Gamero and C. García, Monodromy, center-focus and integrability problems for quasi-homogeneous polynomial systems, Nonlinear Anal., 72 (2010), 1726-1736.  doi: 10.1016/j.na.2009.09.012.  Google Scholar

[2]

A. AlgabaE. Gamero and C. García, The integrability problem for a class of planar systems, Nonlinearity, 22 (2009), 395-420.  doi: 10.1088/0951-7715/22/2/009.  Google Scholar

[3]

A. AlgabaC. García and M. Reyes, Integrability of two dimensional quasi-homogeneous polynomial differential systems, Rocky Mt. J. Math., 41 (2011), 1-22.  doi: 10.1216/RMJ-2011-41-1-1.  Google Scholar

[4]

M. J. ÁlvarezA. Gasull and H. Giacomini, A new uniqueness criterion for the number of periodic orbits of Abel equations, J. Differential Equations, 234 (2007), 161-176.  doi: 10.1016/j.jde.2006.11.004.  Google Scholar

[5]

R. Benterki and J. Llibre, Limit cycles of polynomial differential equations with quintic homogeneous nonlinearities, J. Math. Anal. Appl., 407 (2013), 16-22.  doi: 10.1016/j.jmaa.2013.04.076.  Google Scholar

[6]

L. Cairó and J. Llibre, Phase portraits of planar semi-homogeneous vector fields (Ⅰ), Nonlinear Anal., 29 (1997), 783-811.  doi: 10.1016/S0362-546X(96)00088-0.  Google Scholar

[7]

L. Cairó and J. Llibre, Phase portraits of planar semi-homogeneous vector fields (Ⅱ), Nonlinear Anal., 39 (2000), 351-363.  doi: 10.1016/S0362-546X(98)00177-1.  Google Scholar

[8]

M. Carbonell and J. Llibre, Limit cycles of a class of polynomial systems, Proc. Royal Soc. Edinburgh, 109 (1988), 187-199.  doi: 10.1017/S0308210500026755.  Google Scholar

[9]

J. ChavarrigaI. A. Garcia and J. Gine, On integrability of differential equations defined by the sum of homogeneous vector fields with degenerate infinity, Int. J. Bifurcation Chaos, 11 (2011), 711-722.  doi: 10.1142/S0218127401002390.  Google Scholar

[10]

L. A. Čerkas, Number of limit cycles of an autonomous second-order system, Differ. Uravn., 12 (1976), 944-946.   Google Scholar

[11]

A. CimaA. Gasull and F. Mańosas, Limit cycles for vector fields with homogeneous components, Appl. Math., 24 (1997), 281-287.  doi: 10.4064/am-24-3-281-287.  Google Scholar

[12]

A. Cima and J. Llibre, Algebraic and topological classification of the homogeneous cubic vector fields in the plane, J. Math. Anal. Appl., 147 (1990), 420-448.  doi: 10.1016/0022-247X(90)90359-N.  Google Scholar

[13]

B. CollA. Gasull and R. Prohens, Differential equations defined by the sum of two quasi-homogeneous vector fields, Can. J. Math., 49 (1997), 212-231.  doi: 10.4153/CJM-1997-011-0.  Google Scholar

[14]

A. Gasull and J. Llibre, Limit cycles for a class of Abel equation, SIAM J. Math. Anal., 21 (1990), 1235-1244.  doi: 10.1137/0521068.  Google Scholar

[15]

A. GasullJ. Yu and X. Zhang, Vector fields with homogeneous nonlinearities and many limit cycles, J. Differential Equations, 258 (2015), 3286-3303.  doi: 10.1016/j.jde.2015.01.009.  Google Scholar

[16]

L. GavrilovJ. Giné and M. Grau, On the cyclicity of weight-homogeneous centers, J. Differential Equations, 246 (2009), 3126-3135.  doi: 10.1016/j.jde.2009.02.010.  Google Scholar

[17]

J. GinéM. Grau and J. Llibre, Limit cycles bifurcating from planar polynomial quasi-homogeneous centers, J. Differential Equations, 259 (2015), 7135-7160.  doi: 10.1016/j.jde.2015.08.014.  Google Scholar

[18]

J. Huang and H. Liang, A uniqueness criterion of limit cycles for planar polynomial systems with homogeneous nonlinearities, J. Math. Anal. Appl., 457 (2018), 498-521.  doi: 10.1016/j.jmaa.2017.08.008.  Google Scholar

[19]

J. HuangH. Liang and J. Llibre, Non-existence and uniqueness of limit cycles for planar polynomial differential systems with homogeneous nonlinearities, J. Differential Equations, 265 (2018), 3888-3913.  doi: 10.1016/j.jde.2018.05.019.  Google Scholar

[20]

J. Huang and Y. Zhao, Periodic solutions for equation $\dot{x}=A(t)x^m+B(t)x^n+C(t)x^l$ with $A(t)$ and $B(t)$ changing signs, J. Differential Equations, 253 (2012), 73-99.  doi: 10.1016/j.jde.2012.03.021.  Google Scholar

[21]

W. LiJ. LlibreJ. Yang and Z. Zhang, Limit cycles bifurcating from the period annulus of quasi-homogeneous centers, J. Dynam. Differential Equations, 21 (2009), 133-152.  doi: 10.1007/s10884-008-9126-1.  Google Scholar

[22]

J. LlibreJesús S. Pérez del Río and J. A. Rodríguez, Structural stability of planar homogeneous polynomial vector fields: Applications to critical points and to infinity, J. Differential Equations, 125 (1996), 490-520.  doi: 10.1006/jdeq.1996.0038.  Google Scholar

[23]

J. LlibreJesús S. Pérez del Río and J. A. Rodríguez, Structural stability of planar semi-homogeneous polynomial vector fields: Applications to critical points and to infinity, Discrete Contin. Dyn. Syst., 6 (2000), 809-828.  doi: 10.3934/dcds.2000.6.809.  Google Scholar

[24]

J. Llibre and G. Świrszcz, On the limit cycles of polynomial vector fields, Dyn. Contin. Discrete Impuls. Syst, 18 (2011), 203-214.   Google Scholar

[25]

J. Llibre and C. Valls, Classification of the centers, their cyclicity and isochronicity for a class of polynomial differential systems generalizing the linear systems with cubic homogeneous nonlinearities, J. Differential Equations, 246 (2009), 2192-2204.  doi: 10.1016/j.jde.2008.12.006.  Google Scholar

[26]

N. G. Lloyd, A note on the number of limit cycles in certain two-dimensional systems, J. London Math. Soc., 20 (1979), 277-286.  doi: 10.1112/jlms/s2-20.2.277.  Google Scholar

[27]

N. G. Lloyd and J. M. Pearson, Bifurcation of limit cycles and integrability of planar dynamical systems in complex form, J. Phys. A: Math. Gen., 32 (1999), 1973-1984.  doi: 10.1088/0305-4470/32/10/014.  Google Scholar

[28]

K. S. Sibirskii, On the number of limit cycles in the neighborhood of a singular point, Differential Equations, 1 (1965), 53-66.   Google Scholar

Figure 1.  The dot curve represents the curve $ b_n(\theta)+b_m(\theta)r = 0 $ in Cartesian coordinates, which is the inner boundary of the region $ U $
[1]

Peizhao Yu, Guoshan Zhang, Yi Zhang. Decoupling of cubic polynomial matrix systems. Numerical Algebra, Control & Optimization, 2021, 11 (1) : 13-26. doi: 10.3934/naco.2020012

[2]

Peter H. van der Kamp, D. I. McLaren, G. R. W. Quispel. Homogeneous darboux polynomials and generalising integrable ODE systems. Journal of Computational Dynamics, 2021, 8 (1) : 1-8. doi: 10.3934/jcd.2021001

[3]

Meilan Cai, Maoan Han. Limit cycle bifurcations in a class of piecewise smooth cubic systems with multiple parameters. Communications on Pure & Applied Analysis, 2021, 20 (1) : 55-75. doi: 10.3934/cpaa.2020257

[4]

Christian Beck, Lukas Gonon, Martin Hutzenthaler, Arnulf Jentzen. On existence and uniqueness properties for solutions of stochastic fixed point equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020320

[5]

Jan Bouwe van den Berg, Elena Queirolo. A general framework for validated continuation of periodic orbits in systems of polynomial ODEs. Journal of Computational Dynamics, 2021, 8 (1) : 59-97. doi: 10.3934/jcd.2021004

[6]

Yichen Zhang, Meiqiang Feng. A coupled $ p $-Laplacian elliptic system: Existence, uniqueness and asymptotic behavior. Electronic Research Archive, 2020, 28 (4) : 1419-1438. doi: 10.3934/era.2020075

[7]

Karoline Disser. Global existence and uniqueness for a volume-surface reaction-nonlinear-diffusion system. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 321-330. doi: 10.3934/dcdss.2020326

[8]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[9]

Zedong Yang, Guotao Wang, Ravi P. Agarwal, Haiyong Xu. Existence and nonexistence of entire positive radial solutions for a class of Schrödinger elliptic systems involving a nonlinear operator. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020436

[10]

Dorothee Knees, Chiara Zanini. Existence of parameterized BV-solutions for rate-independent systems with discontinuous loads. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 121-149. doi: 10.3934/dcdss.2020332

[11]

Bernold Fiedler. Global Hopf bifurcation in networks with fast feedback cycles. Discrete & Continuous Dynamical Systems - S, 2021, 14 (1) : 177-203. doi: 10.3934/dcdss.2020344

[12]

Gongbao Li, Tao Yang. Improved Sobolev inequalities involving weighted Morrey norms and the existence of nontrivial solutions to doubly critical elliptic systems involving fractional Laplacian and Hardy terms. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020469

[13]

Federico Rodriguez Hertz, Zhiren Wang. On $ \epsilon $-escaping trajectories in homogeneous spaces. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 329-357. doi: 10.3934/dcds.2020365

[14]

Shiqiu Fu, Kanishka Perera. On a class of semipositone problems with singular Trudinger-Moser nonlinearities. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020452

[15]

Xin Guo, Lexin Li, Qiang Wu. Modeling interactive components by coordinate kernel polynomial models. Mathematical Foundations of Computing, 2020, 3 (4) : 263-277. doi: 10.3934/mfc.2020010

[16]

Guido Cavallaro, Roberto Garra, Carlo Marchioro. Long time localization of modified surface quasi-geostrophic equations. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020336

[17]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[18]

Yi-Long Luo, Yangjun Ma. Low Mach number limit for the compressible inertial Qian-Sheng model of liquid crystals: Convergence for classical solutions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 921-966. doi: 10.3934/dcds.2020304

[19]

Shengbing Deng, Tingxi Hu, Chun-Lei Tang. $ N- $Laplacian problems with critical double exponential nonlinearities. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 987-1003. doi: 10.3934/dcds.2020306

[20]

Lorenzo Zambotti. A brief and personal history of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 471-487. doi: 10.3934/dcds.2020264

2019 Impact Factor: 1.27

Metrics

  • PDF downloads (34)
  • HTML views (222)
  • Cited by (0)

Other articles
by authors

[Back to Top]